Alert archive / Virginia / Frost Advisories in 2014

Frost Advisory 3, NWS Blacksburg, VA

May 18, 20147 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia

NWS Blacksburg, VA issued this frost advisory at May 18, 2014, 2:45 PM EDT for 7 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia. It took effect at May 19, 2014, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 18, 2014, 2:45 PM EDT (18:45 UTC)
In effect from
May 19, 2014, 2:00 AM EDT
Expired
May 19, 2014, 9:00 AM EDT
In force
7 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, VA, Bath County, VA, Bland County, VA, City of Covington, VA, Craig County, VA, Giles County, VA, Tazewell County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 63 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WWUS71 KRNK 181845
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT SUN MAY 18 2014

...FROST ACROSS THE VALLEYS OVERNIGHT...

.COOL HIGH PRESSURE WILL BUILD OVER THE MOUNTAINS OVERNIGHT
ALLOWING SKIES TO CLEAR AND WINDS TO BECOME LIGHT. THIS WILL
SUPPORT THE FORMATION OF FROST ESPECIALLY IN THE DEEPER MOUNTAIN
VALLEYS WHERE TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S BY
DAYBREAK ON MONDAY. 

VAZ007-010-011-018>020-WVZ042>045-190245-
/O.NEW.KRNK.FR.Y.0003.140519T0600Z-140519T1300Z/
TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-
MONROE-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG...
NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...
BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...LEWISBURG...
QUINWOOD...DUO...RAINELLE
245 PM EDT SUN MAY 18 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY.

* LOCATIONS...MOUNTAIN VALLEYS OF SOUTHEAST WEST VIRGINIA AS WELL
  PARTS OF SOUTHWEST VIRGINIA INCLUDING THE VIRGINIA HIGHLANDS.

* HAZARDS...PATCHY TO AREAS OF FROST...ESPECIALLY IN THE DEEPER
  VALLEYS.

* TEMPERATURES...LOWER TO MID 30S...WITH READINGS BRIEFLY DROPPING
  BELOW FREEZING IN SOME OF THE DEEPEST VALLEYS.

* IMPACTS...FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR VEGETATION
  IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
684 
WWUS71 KRNK 190405
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1205 AM EDT MON MAY 19 2014

...FROST ACROSS THE VALLEYS OVERNIGHT...

.COOL HIGH PRESSURE WILL BUILD OVER THE MOUNTAINS OVERNIGHT
ALLOWING SKIES TO CLEAR AND WINDS TO BECOME LIGHT. THIS WILL
SUPPORT THE FORMATION OF FROST ESPECIALLY IN THE DEEPER MOUNTAIN
VALLEYS WHERE TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S BY
DAYBREAK ON MONDAY.

VAZ007-010-011-018>020-WVZ042>045-191300-
/O.CON.KRNK.FR.Y.0003.140519T0600Z-140519T1300Z/
TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-
MONROE-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG...
NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...
BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...LEWISBURG...
QUINWOOD...DUO...RAINELLE
1205 AM EDT MON MAY 19 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...MOUNTAIN VALLEYS OF SOUTHEAST WEST VIRGINIA AS 
  WELL PARTS OF SOUTHWEST VIRGINIA INCLUDING THE VIRGINIA 
  HIGHLANDS.

* HAZARDS...PATCHY FROST WITH SOME AREAS OF FROST...ESPECIALLY IN
  THE DEEPER VALLEYS.

* TEMPERATURES...LOWER TO MID 30S...WITH READINGS BRIEFLY 
  DROPPING BELOW FREEZING IN SOME OF THE DEEPEST VALLEYS.

* IMPACTS...FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR 
  VEGETATION IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
727 
WWUS71 KRNK 191306
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 AM EDT MON MAY 19 2014

...FROST ADVISORY EXPIRED...

.TEMPERATURES WILL CONTINUED TO RISE THROUGH THE MORNING WITH NO
ADDITIONAL FROST EXPECTED.

VAZ007-010-011-018>020-WVZ042>045-191415-
/O.EXP.KRNK.FR.Y.0003.000000T0000Z-140519T1300Z/
TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-
MONROE-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG...
NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...
BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...LEWISBURG...
QUINWOOD...DUO...RAINELLE
906 AM EDT MON MAY 19 2014

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES WILL CONTINUE TO RISE THROUGH THE 50S THIS MORNING
AND REACH THE MID TO UPPER 60S THIS AFTERNOON. NO ADDITIONAL FROST
IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at May 18, 12:52 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 18, 12:52 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1252 PM EDT SUN MAY 18 2014

.SYNOPSIS...
HIGH PRESSURE WILL DRIFT SOUTHEAST AND ACROSS THE REGION OVERNIGHT
INTO EARLY MONDAY BEFORE SLIDING TO THE SOUTH OF THE AREA MONDAY
NIGHT INTO TUESDAY. AN UPPER LEVEL RIDGE WILL BUILD ACROSS THE
SOUTH CENTRAL UNITED STATES LATER TUESDAY... ALLOWING UPPER LEVEL
DISTURBANCES TO BRING SHOWER AND THUNDERSTORM ACTIVITY INTO OUR
REGION FROM THE MIDWEST FOR MID WEEK. A WEAK COLD FRONT ASSOCIATED
WITH THIS ACTIVITY WILL PASS SOUTH THROUGH THE AREA THURSDAY AND
WELL INTO THE CAROLINAS BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 950 AM EDT SUNDAY...

APPROACHING WAVE AND ITS ASSOCIATED JET STREAK HAVE LIFTED DEEPER
CLOUD COVER INTO FAR SOUTHERN/SW SECTIONS THIS MORNING AS THIS
FEATURE ROUNDS INTO THE BASE OF THE 5H TROF PER VAPOR LOOP.
HOWEVER MORNING SOUNDINGS SHOW QUITE A BIT OF DRY AIR ALOFT
OVERTOP THIS MOISTURE WITH MAINLY THIN CI ACROSS MUCH OF THE
VIRGINIA PORTION OF THE CWA ATTM. EXPECT AXIS OF DEEPEST MOISTURE
TO REMAIN WELL SOUTH THIS AFTERNOON AS THE IMPULSE SHEARS BY WITH
A SHARP GRADIENT TO WHERE WILL SEE ENOUGH MOISTURE FOR ANY SPOTTY
-SHRA FAR SW. MOST GUIDANCE INCLUDING THE NEW NAM REMAINING DRY
OVER NW NC THIS AFTERNOON WHILE A FEW SHOW MORE OF A LOW LEVEL SE
TRAJECTORY DEVELOPING WHICH ENDS UP PRODUCING ISOLATED -SHRA
MAINLY OVER THE NW NC RIDGES. THIS LOOKS OVERDONE SO HAVE REMOVED
POPS TO INIT THIS MORNING AND CUT CLOUD COVER WITH ONLY AN
ISOLATED MENTION THIS AFTERNOON WHEN PERHAPS THE LOW LEVELS
MOISTEN ENOUGH. ELSW EXPECTING EARLY HIGH/MID CLOUDS TO WANE AND
THEN GIVE WAY TO ANOTHER ROUND OF SCTD/BKN CU WHERE MORE HEATING
TAKES SHAPE ESPCLY JUST NORTH OF THE SRN CLOUD SHIELD. OTRW
OVERALL PARTLY SUNNY MOST SPOTS OUTSIDE THE FAR SOUTH. THESE
CLOUDS SHOULD AGAIN HOLD HIGH TEMPS DOWN ESPCLY SOUTH AND
MOUNTAINS WHERE LOWERED A CAT OR SO MAKING FOR ANOTHER RATHER
COOL MAY AFTERNOON.

PREVIOUS DISCUSSION AS OF 415 AM EDT SUNDAY...

MAIN FEATURE ON RADAR THIS MORNING IS A LARGE BAND OF SHOWER
ACTIVITY PASSING ACROSS SOUTHERN TENNESSEE EASTWARD INTO THE
CAROLINAS. THIS ACTIVITY IS PASSING FURTHER SOUTH THAN WAS
EXPECTED SATURDAY AFTERNOON...AND LATEST RUNS OF NEAR TERM
FORECAST MODELS EXPECT THIS ACTIVITY TO REMAIN OUTSIDE OUR
AREA...POSSIBLY WITH A FEW SPRINKLES REACHING INTO THE MOUNTAINS
AND FOOTHILLS OF NORTH CAROLINA DURING THE AFTERNOON.

OTHERWISE...THE MAIN CHALLENGE FOR TODAY WILL BE TEMPERATURES...
WHICH WILL DEPEND A GREAT DEAL ON CLOUD COVER. STARTING THIS
MORNING OFF WITH PARTLY TO MOSTLY CLOUDY SKIES SOUTH OF HIGHWAY
460...WHILE CLOUD COVER IS THINNING FURTHER NORTH. CLOUDS HAVE
BEEN DOING A GOOD JOB OF INSULATING THE AREA...HOLDING
TEMPERATURES IN THE 40S AND LOW 50S MOST LOCATIONS...BUT NOW
SEEING TEMPERATURES FALLING INTO THE LOW AND MID 30S ACROSS
GREENBRIER AND BATH COUNTIES WHERE CLOUDS HAVE MOVED OUT. LIGHT
WINDS AND STRONG RADIATIONAL COOLING MAKING FOR A GOOD SET UP FOR
PATCHY FROST IN THESE COUNTIES...ESPECIALLY IN THE VALLEY BOTTOMS
WHERE COLD AIR TENDS TO POOL...AND WILL MAINTAIN THE FROST
ADVISORY THERE THROUGH 9 AM.

GRADUALLY DECREASING CLOUD COVER AND RISING 500MB HEIGHTS AS BROAD
UPPER LEVEL TROUGHING EXTENDING FROM CANADA SHIFTS EAST THROUGH
THE DAY WILL ALLOW FOR SLIGHTLY WARMER TEMPERATURES THIS
AFTERNOON. EXPECT LOW 60S ACROSS MOST OF THE MOUNTAINS...WHILE THE
PIEDMONT WILL RISE INTO THE UPPER 60S. WHILE HIGH PRESSURE WILL
REMAIN CENTERED OVER OHIO...A FINGER OF THE HIGH WILL BUILD
SOUTHWARD ALONG THE EASTERN FACE OF THE APPALACHIANS TO SHIFT
WINDS FROM NORTHERLY LATER THIS MORNING...TO SOUTHEASTERLY BY
SUNRISE MONDAY. WINDS SPEEDS WILL BE MUCH LIGHTER TODAY COMPARED
TO SATURDAY HOWEVER DUE TO LACK OF ANY SIGNIFICANT PRESSURE
GRADIENT.

WILL EXPECT ANOTHER CHILLY NIGHT TONIGHT AS SKIES BECOME MOSTLY
CLEAR AND WINDS REMAIN LIGHT...MAKING FOR ANOTHER NIGHT OF STRONG
RADIATIONAL COOLING. COOLEST AIR WILL BE FOUND ACROSS PORTIONS OF
SOUTHEAST WEST VIRGINIA AND THE ALLEGHANY HIGHLANDS...HOWEVER
VALLEY BOTTOMS ACROSS THE REMAINDER OF OUR MOUNTAINS WILL ALSO
BOTTOM OUT IN THE LOW TO MID 30S LOCALLY. AS SUCH...ONCE AGAIN SEE
A POTENTIAL FOR FROST. WILL LET DAY SHIFT EVALUATE CLOUD TRENDS
HEADING INTO THE EVENING TO DETERMINE IF AND WHERE ANOTHER FROST
ADVISORY IS NEEDED.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 400 AM EDT SUNDAY...

BROAD UPPER LEVEL TROUGH ASSOCIATED WITH COOL AIRMASS WILL SLOWLY
SHIFT EAST...OUR COOL STRING OF DAYS COMING TO AN END. A 1026 MB
AREA OF SURFACE HIGH PRESSURE WILL PASS DIRECTLY OVERHEAD
MONDAY...FEATURING DRY WEATHER WITH CLOUD FREE SKIES AND A NEAR CALM
WIND. AFTER A CHILLY START MONDAY MORNING...ABUNDANT SUNSHINE AND
NEUTRAL ADVECTION WILL BRING US BACK TO MAY NORMALS WITH
TEMPERATURES REACHING FOR THE 70S MONDAY AFTERNOON.

THE SURFACE HIGH IS PROGGED TO DRIFT SOUTH TUESDAY SETTLING OVER THE
SOUTHEAST AND GULF COAST STATES.  ON THE NORTHERN PERIPHERY OF THE
HIGH...A WARM FRONT WILL MOVE NORTHEAST ACROSS THE OHIO VALLEY AND
MID ATLANTIC...A BOUNDARY THAT WILL RESULT IN A TRANSITION TO WARMER
WEATHER.  THIS MODERATING TREND WILL THEN CONTINUE INTO MID WEEK AS
SOUTHWESTERLY WIND FLOW INCREASES ACROSS THE REGION.  WITH 85H TEMPS
CLIMBING ABOVE 10 DEG C TUESDAY...TEMPERATURES SHOULD REACH WELL
INTO THE 70S...POSSIBLY TESTING 80.  REACHING 80 HOWEVER WILL BE
DEPENDENT ON THE AMOUNT OF CLOUD COVER ASSOCIATED WITH THE WARM
FRONT.  CURRENT FORECAST IS FOR 40-60 PERCENT SHADING ON TUESDAY DUE
TO CLOUD COVER...SO THIS MAY HOLD US DOWN A DEGREE OR TWO.  ANY
PRECIP ASSOCIATED WITH THE WARM FRONT APPEARS THAT IT WILL REMAIN
NORTH OF THE FORECAST AREA...WITH THE MAIN AREA OF ISENTROPIC LIFT
PASSING ACROSS THE LOWER GREAT LAKES AND UPPER OHIO VALLEY INTO
WESTERN NY/PA AND ACROSS NORTHERN WV/VA.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 1235 PM EDT SATURDAY...

WEDNESDAY INTO WEDNESDAY NIGHT...ANOTHER...AND STRONGER...SHORTWAVE
TROUGH WILL MOVE ALONG THE U.S./CANADIAN BORDER AND ACT AS THE
CATALYST TO ALLOW A TRANSITION FROM UPPER LEVEL RIDGING OVER OUR
REGION TO ONE OF NORTHWEST FLOW AND GENERAL TROUGHINESS OVER THE
NORTHEAST U.S. THE UPPER RIDGE OVER OUR REGION WILL RETROGRADE TO
THE CENTRAL U.S.

THIS NEW REGIME WILL ALSO PLACE A BAROCLINIC ZONE OVER...OR JUST
NORTH OF THE AREA. THE RESULT WILL BE PATTERN THAT WILL BE MORE
CLOUDY THAN CLEAR WITH DAILY CHANCE OF ISOLATED TO SCATTERED SHOWERS
AND STORMS. ALSO...THE FLOW PATTERN WILL BE PRONE TO WELCOMING ANY
POTENTIAL THUNDERSTORM COMPLEXES THAT FORM OVER THE LOWER OHIO
VALLEY INTO AT LEAST THE WESTERN EXTENT OF THE FORECAST AREA. THE
DEGREE TO WHICH ANY MAKE IT EAST OF THE BLUE RIDGE VARY FROM SYSTEM
TO SYSTEM.

TEMPERATURES WILL CONTINUE TO TREND WARMER ON WEDNESDAY FROM EARLIER
IN THE WEEK...BUT TAKE A SLOW TURN COOLER AS CLOUDS AND
PRECIPITATION BECOME MORE FREQUENT IN THE FORECAST...AND THE HIGHER
HEIGHTS SHIFT WEST.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 1240 PM EDT SUNDAY...

AN UPPER LEVEL DISTURBANCE WILL PASS SOUTH OF THE REGION THIS
AFTERNOON KEEPING DEEPER MOISTURE AND MOST ASSOCIATED SHOWERS
SOUTH OF THE AREA. HOWEVER HEATING OF RESIDUAL LOW LEVEL MOISTURE
COMBINED WITH COLD AIR ALOFT WILL BRING PERIODS OF SCTD-BKN VFR CU
FIELDS THROUGH LATE IN THE DAY WITH MOST BASES BETWEEN 4-6K FT.
HIGH PRESSURE BUILDS IN FROM THE NW OVERNIGHT ALLOWING FOR
DIMINISHING CLOUD COVER UNDER LIGHT EASTERLY FLOW. MAY SEE SOME
LEFTOVER SCT-BKN STRATO-CU GET STUCK IN SPOTS ALONG THE BLUE RIDGE
FROM KROA/KBCB AND POINTS SW OTRW THINKING CONTINUED VFR. WITH
CLEAR SKIES PATCHY DENSE FOG MAY AGAIN DEVELOP AROUND KLWB AND
PERHAPS KBCB LATE WITH LOCALIZED BRIEF IFR/LIFR CONDITIONS AROUND
DAYBREAK MONDAY.

HIGH PRESSURE SLIDES THROUGH THE REGION ON MONDAY ALLOWING WINDS
TO TURN MORE SOUTH AND SW BY AFTERNOON. THIS SHOULD SCOUR OUT ANY
EARLY MORNING LOW CLOUDS WITH VFR EXPECTED UNDER SCTD CU MONDAY
AFTERNOON.

EXTENDED AVIATION DISCUSSION...
CONTINUED SW FLOW WILL PREVAIL FOR TUESDAY INTO THE MIDDLE OF THE
WEEK WITH HIGH PRESSURE TO THE SOUTH AND THE NEXT COLD FRONT TO
THE NORTH. THIS FLOW WILL BRING MOISTURE BACK INTO THE AREA WITH
AN OPPORTUNITY FOR SCATTERED SHOWERS AND THUNDERSTORMS STARTING
LATER TUESDAY. FRONT APPROACHES BY WEDNESDAY INTO THURSDAY WITH A
DAILY THREAT FOR SHOWERS/STORMS AS A BAROCLINIC ZONE SETS UP OVER
THE FORECAST AREA. OVERALL... THE SYNOPTIC PATTERN SHOULD PROVIDE
MOSTLY VFR CONDITIONS OTRW...OUTSIDE SHRA/TSRA ACTIVITY...WHEN
BRIEF PERIODS OF MVFR-IFR CIGS AND VSBYS MAY OCCUR ALONG WITH
GUSTY/ERRATIC WINDS WEDNESDAY INTO THURSDAY. FRONT DIPS SOUTH OF
THE REGION BY FRIDAY WITH MOSTLY VFR EXPECTED AS DRIER AIR SPILLS
IN FROM THE NORTH.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...JH/NF
SHORT TERM...PM
LONG TERM...DS
AVIATION...JH/PM
Hazardous weather outlook, May 18, 9:00 AM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 AM EDT SUN MAY 18 2014

NCZ002>006-019-020-VAZ016-017-022>024-032>035-043>047-058-059-191300-
ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-
FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
900 AM EDT SUN MAY 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ007-009>015-018-019-WVZ042>044-191300-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CRAIG-ALLEGHANY VA-MERCER-SUMMERS-MONROE-
900 AM EDT SUN MAY 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED PATCHES OF FROST WILL BE POSSIBLE LATE TONIGHT...
ESPECIALLY IN THE DEEPER VALLEYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ020-WVZ045-191300-
BATH-GREENBRIER-
900 AM EDT SUN MAY 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST WILL BE POSSIBLE AGAIN LATE TONIGHT...ESPECIALLY IN
THE DEEPER VALLEYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Virginia, 2014Frost Advisories in West Virginia, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.